Horrible Results from Filler Under my Eyes. Will It Go Back to Normal or Will I Have to Have Surgery to Correct It? (photo)

I had fillers injected under my eyes for eye hollows. Now I am left with bags and creases. Did the filler cause perminant damage to the skin under my eyes? I now have bags, creases and sagging that was never there before. I did go to a surgeon who did not do the fillers and she said that it looked like the skin is stretched and that I would probably need lower eye surgery to correct it. From my research, I keep seeing that it will return to pre-filler condition. Any advice is appreciated.

The before photo is from about 1+ years ago. I did not have bags or creasing/wrinkles under my eyes prior to the filler. I had filler injected because I thought it would correct the circles under my eyes.

Doctor Answers (6)

If the filler was a hyaluronic acid filler, then there is ready help for you.

+1

Hyaluronic acid fillers like Restylane and Perlane can be removed or modified with an enzyme, hyaluronidase.  Please do not make the mistake of thinking that your injector can also inject the enzyme.  It is very common to find injectors who can place the filler but have zero experience working with the enzyme.  Properly using the enzyme is also associated with a considerable learning curve.  Simply have a frank conversation with your injector.  Determine if the product is hyaluronic acid based or not.  If so do they have the skill, training, and experience to competently remove the material, if not find someone who does.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

Horrible Results from Filler Under my Eyes. Will It Go Back to Normal or Will I Have to Have Surgery to Correct It?

+1

 If the filler was not a permanent filler, it will disappear over months and the skin should go back to the way it was before the injections.  Thicker fillers, like Perlane and Radiesse, should not be used in the skin-skinned lower eyelid skin and will take 9-12 months to dissolve.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Fillers in lower eyes and appearance

+1

It is hard to say what exactly  is going on for you. Are the pictures both recent. Is the first photo an old photo?  Are we seeing eye fat bags or filler as those bulges. An exam and better history are essential.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

Poor result from filler under Eyes, will it go away?

+1

I agree with the other posts, your fillers looks to be a HA and should be easily dissolved with hyaluronidase. I would return to your doctor that injected you and discuss your concerns and he/she should be able to dissolve it. If your injector does not know how to dissolve it find an experienced injector who does. I doubt you will have any long term effects from the filler as it should dissolve. Good luck.

Jonathan Weiler, MD
Baton Rouge Plastic Surgeon
5.0 out of 5 stars 23 reviews

Filler in the lower lid area requires finesse and expertise

+1

Dear Trikk42, I can see by your photos that you seem to have a puffy appearance in the lower eye lid area. Most likely a hyaluronic acid filler, such as Restylane or Juvéderm was used, and this is completely fixable. Hyaluronic acid can be dissolved away completely and you'll go back to the way your were. Discuss this with the physician who injected you. If he doesn't know about dissolving the filler, then seek another physician who is very experienced with fillers, specifically one who placed under eye filler routinely.

 

Under eye filler can be very rewarding for improving hollowness, but if the problem is one of having lower lid creases, then careful use of Botox, or laser treatment may be more specific for the problem. Seek a consultation with a physician who has extensive experience with all of the treatment options and can help you decide which is best for your problem. 

Kimberly Finder, MD
San Antonio Dermatologic Surgeon
5.0 out of 5 stars 34 reviews

It will improve.

+1

The injector that placed the fillers in your eyelids should have the capability to reverse this swelling:  an enzyme called hyaluronidase will dissolve the filler [Restylane or Juvederm]  rather quickly [within a day or two]. This is commercially available, and every doctors office that carries fillers should have this enzyme available to you at no cost should you be unhappy with the result. This is the policy in our office.

Good luck

A.J. Amadi, MD
Seattle Oculoplastic Surgeon
5.0 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.